Doctors Lounge - Dermatology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Dermatology Topics
|skine07 - Thu Jul 08, 2010 9:02 pm||
Hello I am in my early 20s. I have these non-itchy, bump clusters that have appeared in random places on my body for a while now. Usually, they take weeks to months to go away; disappear for a while and then I suddenly notice one again! They do not seem to be contagious and don't hurt when pressed, but they do if scratched. I have had one on my arm before, but my legs seem to be the most common place. I've never had them anywhere else. However, I am a bit bothered now because one is on my left inner butt cheek. It does not hurt or itch, but it is there; and it looks just like the one currently on the back of my right thigh and on the upper part of my left thigh. Also, the skin is Not dry, flaking, scaly or peeling. They do not spread, the patches (or clusters) just stay the same size as when they first appeared.
I'm not sure if it's some form of atopic dermatitis, tinea versicolor, or tinea corporis; or none of those? What do you think? The only medicine I've tried thus far is hydrocortisone cream, perhaps I should try an anti-fungal? Thanks in advance!
I included a link to all of my current ones (3) here: http://yfrog.com/2gleftbuttcheek3jx
If that link doesn't work, here is the direct link: http://img88.imageshack.us/g/leftbuttcheek3.jpg/
|Dr.M.jagesh kamath - Mon Jul 12, 2010 12:35 pm||
Hello,After having a look at the photographs and history,the non itchy nature of the lesions narrows down the diagnosis.Atopics itch hard,so does tinea usually.Nummular eczemas while may look again have itching as the primary symptom.Tinea versicolor would be flush with the skin and mostly non itchy, yet the photos do not lend morphologic support.
Lichen nitidus does involve the areas mentioned and are asymptomatic,flat topped and skin coloured and appear in groups.Cause is not known and is benign.
No specific therapy is there.Local application of steroids may help.
Do get your dermatologist confirm the condition.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.